MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 5.0X34 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 5.0X34 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-05034
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.A supplemental vmsr will be submitted upon completion of the investigation.Visual inspection: the device was inspected, and it was observed that the screw had fractured immediately below the ball feature of the screw shank.Analysis of the fracture face suggests that the failure occurred in torsion.Complaint history records were reviewed for this catalog, and no relevant manufacturing issues or similar complaints were identified.According to the complainant¿s follow up responses, the screw hole was not tapped.The surgeon was inserting 5.0 mm screws (the largest of yukon screws), which require more torque.Although the yukon screws are self-tapping, taps are included in the set to significantly decrease the amount of insertion torque required to insert the screw.Alternatively, the surgeon can use a larger diameter drill for the pilot hole.The complainant also stated that the patient did not have good bone quality.Inserting the screw in harder than normal bone can compound torsional forces and may have also contributed to the fracture.The surgeon was able to complete the case by removing the broken screws, tapping the screw site, and re-inserting new screws.
 
Event or Problem Description
This report summarizes one malfunction event where a yukon oct polyaxial screw broke intra-operatively.Surgery was successfully completed with no delay.No adverse consequences or medical intervention were reported.

Brand Name
POLYAXIAL SCREW; SIZE 5.0X34 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key12723258
Report Number3004774118-2021-00337
Device Sequence Number14523593
Product Code NKG
UDI-Device Identifier10888857350045
UDI-Public10888857350045
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-05034
Device Catalogue Number7601-05034
Device Lot NumberNTFR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2021
Initial Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1